Alert archive / Idaho / High Wind Warnings in 2024
High Wind Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Feb 28, 2024, 10:45 AM PST for Lewis County, Nez Perce County, Idaho. It took effect at Feb 29, 2024, 7:00 AM PST. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2024, 10:45 AM PST (18:45 UTC)
- In effect from
- Feb 29, 2024, 7:00 AM PST
- Expired
- Feb 29, 2024, 1:30 PM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 8:15 AM PST | NON-TSTM WND DMG | Winchester, ID | Tree fell onto an occupied fifth-wheel travel trailer. No injuries. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS76 KOTX 281845 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1045 AM PST Wed Feb 28 2024 IDZ027-290900- /O.UPG.KOTX.HW.A.0001.240229T1500Z-240301T0300Z/ /O.NEW.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Kamiah, Craigmont, Winchester, and Soldiers Meadow Road 1045 AM PST Wed Feb 28 2024 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Nezperce, Kamiah, Craigmont, Winchester, and Soldiers Meadow Road. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ038-290900- /O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Okanogan Highlands- Including the cities of Boulder Creek Road, Inchelium, Highway 20 Wauconda Summit, Sherman Pass, Chesaw Road, Wauconda, and Republic 1045 AM PST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds along exposed ridgetops and southern areas of Ferry County. * WHERE...Boulder Creek Road, Inchelium, Highway 20 Wauconda Summit, Sherman Pass, Chesaw Road, Wauconda, and Republic. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-043-044-290900- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Bridgeport, Quincy, Creston, Grand Coulee, Ephrata, Omak, Badger Mountain Road, Coulee City, Harrington, Oroville, Mansfield, Tonasket, Othello, Okanogan, Wilbur, Nespelem, Waterville, Moses Lake, Odessa, Ritzville, Brewster, and Disautel Pass 1045 AM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bridgeport, Quincy, Creston, Grand Coulee, Ephrata, Omak, Badger Mountain Road, Coulee City, Harrington, Oroville, Mansfield, Tonasket, Othello, Okanogan, Wilbur, Nespelem, Waterville, Moses Lake, Odessa, Ritzville, Brewster, and Disautel Pass. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SB
5 follow-up statements
067 WWUS76 KOTX 282102 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 102 PM PST Wed Feb 28 2024 IDZ027-291000- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Craigmont, Soldiers Meadow Road, Kamiah, and Winchester 102 PM PST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Nezperce, Craigmont, Soldiers Meadow Road, Kamiah, and Winchester. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ036-037-291000- /O.EXA.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains- Including the cities of Chewelah, Flowery Trail Road, Davenport, Rockford, Ione, Metaline, Orin-Rice Road, Northport, Colville, Springdale-Hunters Road, Fruitland, Downtown Spokane, Airway Heights, Deer Park, Tiger, Cheney, Kettle Falls, Metaline Falls, Spokane Valley, Fairfield, and Newport 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds on the West Plains near Highway 2, along exposed ridgetops, and southern areas of Stevens and Pend Oreille County. * WHERE...Chewelah, Flowery Trail Road, Davenport, Rockford, Ione, Metaline, Orin-Rice Road, Northport, Colville, Springdale-Hunters Road, Fruitland, Downtown Spokane, Airway Heights, Deer Park, Tiger, Cheney, Kettle Falls, Metaline Falls, Spokane Valley, Fairfield, and Newport. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ034-035-043-044-291000- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Brewster, Waterville, Nespelem, Harrington, Odessa, Wilbur, Tonasket, Creston, Coulee City, Oroville, Bridgeport, Badger Mountain Road, Mansfield, Quincy, Othello, Okanogan, Ritzville, Disautel Pass, Grand Coulee, Moses Lake, Omak, and Ephrata 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Brewster, Waterville, Nespelem, Harrington, Odessa, Wilbur, Tonasket, Creston, Coulee City, Oroville, Bridgeport, Badger Mountain Road, Mansfield, Quincy, Othello, Okanogan, Ritzville, Disautel Pass, Grand Coulee, Moses Lake, Omak, and Ephrata. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ038-291000- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Okanogan Highlands- Including the cities of Wauconda, Highway 20 Wauconda Summit, Sherman Pass, Republic, Boulder Creek Road, Chesaw Road, and Inchelium 102 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Strongest winds along exposed ridgetops and southern areas of Ferry County. * WHERE...Wauconda, Highway 20 Wauconda Summit, Sherman Pass, Republic, Boulder Creek Road, Chesaw Road, and Inchelium. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Butler
439 WWUS76 KOTX 290536 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 936 PM PST Wed Feb 28 2024 IDZ027-291500- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Winchester, Nezperce, Craigmont, and Kamiah 936 PM PST Wed Feb 28 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST THURSDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Soldiers Meadow Road, Winchester, Nezperce, Craigmont, and Kamiah. * WHEN...From 7 AM to 2 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ034-035-043-044-291500- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Coulee City, Okanogan, Brewster, Odessa, Ephrata, Ritzville, Grand Coulee, Disautel Pass, Oroville, Mansfield, Moses Lake, Waterville, Harrington, Bridgeport, Creston, Omak, Badger Mountain Road, Nespelem, Tonasket, Othello, Quincy, and Wilbur 936 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Coulee City, Okanogan, Brewster, Odessa, Ephrata, Ritzville, Grand Coulee, Disautel Pass, Oroville, Mansfield, Moses Lake, Waterville, Harrington, Bridgeport, Creston, Omak, Badger Mountain Road, Nespelem, Tonasket, Othello, Quincy, and Wilbur. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur Wednesday night into early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ036>038-291500- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains-Okanogan Highlands- Including the cities of Orin-Rice Road, Fairfield, Rockford, Kettle Falls, Ione, Colville, Fruitland, Northport, Wauconda, Spokane Valley, Deer Park, Metaline Falls, Airway Heights, Republic, Inchelium, Chewelah, Davenport, Metaline, Highway 20 Wauconda Summit, Boulder Creek Road, Tiger, Springdale-Hunters Road, Sherman Pass, Chesaw Road, Downtown Spokane, Cheney, Flowery Trail Road, and Newport 936 PM PST Wed Feb 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. Strongest winds on the West Plains near Highway 2, along exposed ridgetops, and southern areas of Ferry and Pend Oreille County. * WHERE...Orin-Rice Road, Fairfield, Rockford, Kettle Falls, Ione, Colville, Fruitland, Northport, Wauconda, Spokane Valley, Deer Park, Metaline Falls, Airway Heights, Republic, Inchelium, Chewelah, Davenport, Metaline, Highway 20 Wauconda Summit, Boulder Creek Road, Tiger, Springdale-Hunters Road, Sherman Pass, Chesaw Road, Downtown Spokane, Cheney, Flowery Trail Road, and Newport. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JW
602 WWUS76 KOTX 291453 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 653 AM PST Thu Feb 29 2024 IDZ027-292200- /O.CON.KOTX.HW.W.0002.240229T1500Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Kamiah, Nezperce, Winchester, and Craigmont 653 AM PST Thu Feb 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Soldiers Meadow Road, Kamiah, Nezperce, Winchester, and Craigmont. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WAZ034-035-043-044-291800- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Valley-Waterville Plateau- Including the cities of Creston, Mansfield, Brewster, Waterville, Odessa, Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City, Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello, Badger Mountain Road, Oroville, Quincy, Grand Coulee, and Disautel Pass 653 AM PST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Creston, Mansfield, Brewster, Waterville, Odessa, Okanogan, Wilbur, Bridgeport, Ephrata, Omak, Coulee City, Nespelem, Tonasket, Ritzville, Harrington, Moses Lake, Othello, Badger Mountain Road, Oroville, Quincy, Grand Coulee, and Disautel Pass. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ036>038-291800- /O.CON.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Spokane Area-Northeast Mountains-Okanogan Highlands- Including the cities of Colville, Airway Heights, Kettle Falls, Boulder Creek Road, Fruitland, Wauconda, Inchelium, Tiger, Sherman Pass, Spokane Valley, Chesaw Road, Chewelah, Downtown Spokane, Northport, Republic, Orin-Rice Road, Springdale-Hunters Road, Metaline, Highway 20 Wauconda Summit, Rockford, Cheney, Deer Park, Flowery Trail Road, Newport, Metaline Falls, Fairfield, Davenport, and Ione 653 AM PST Thu Feb 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Colville, Airway Heights, Kettle Falls, Boulder Creek Road, Fruitland, Wauconda, Inchelium, Tiger, Sherman Pass, Spokane Valley, Chesaw Road, Chewelah, Downtown Spokane, Northport, Republic, Orin-Rice Road, Springdale-Hunters Road, Metaline, Highway 20 Wauconda Summit, Rockford, Cheney, Deer Park, Flowery Trail Road, Newport, Metaline Falls, Fairfield, Davenport, and Ione. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Solveig
765 WWUS76 KOTX 291758 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 958 AM PST Thu Feb 29 2024 WAZ034>038-043-044-291900- /O.EXP.KOTX.WI.Y.0003.000000T0000Z-240229T1800Z/ Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Okanogan Valley-Waterville Plateau- Including the cities of Ephrata, Disautel Pass, Oroville, Fruitland, Chesaw Road, Springdale-Hunters Road, Fairfield, Newport, Ione, Republic, Downtown Spokane, Spokane Valley, Creston, Deer Park, Omak, Sherman Pass, Quincy, Cheney, Othello, Ritzville, Davenport, Nespelem, Coulee City, Waterville, Harrington, Rockford, Odessa, Tiger, Northport, Badger Mountain Road, Wilbur, Chewelah, Kettle Falls, Orin-Rice Road, Inchelium, Okanogan, Airway Heights, Mansfield, Grand Coulee, Brewster, Metaline, Moses Lake, Highway 20 Wauconda Summit, Colville, Wauconda, Flowery Trail Road, Boulder Creek Road, Tonasket, Metaline Falls, and Bridgeport 958 AM PST Thu Feb 29 2024 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The threat has ended. $$ IDZ027-292200- /O.CON.KOTX.HW.W.0002.000000T0000Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Soldiers Meadow Road, Craigmont, Nezperce, Kamiah, and Winchester 958 AM PST Thu Feb 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Soldiers Meadow Road, Craigmont, Nezperce, Kamiah, and Winchester. * WHEN...Until 2 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult along US 95, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Butler
549 WWUS76 KOTX 292130 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 130 PM PST Thu Feb 29 2024 IDZ027-292230- /O.CAN.KOTX.HW.W.0002.000000T0000Z-240229T2200Z/ Lewis and Southern Nez Perce Counties- Including the cities of Nezperce, Craigmont, Kamiah, Soldiers Meadow Road, and Winchester 130 PM PST Thu Feb 29 2024 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. It will still be breezy. $$ Butler
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Feb 28, 3:40 AM PST, 7 hours 5 minutes earlier.
Area forecast discussion, Feb 28, 3:40 AM PST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
340 AM PST Wed Feb 28 2024
.SYNOPSIS...
Light to moderate low elevation snow could create a slick morning
commute today. Heavy mountain snow will is expected on into Friday
along with increasing winds for the Basin as a slow moving low
remains anchored off the coast. As this system exits the region,
an unsettled pattern will bring us into next week.
&&
.DISCUSSION...
Today through Thursday night: Substantial stream of moisture
oriented southwest to northeast between upper level ridge with axis
placed over Montana and an approaching, and digging, troff offshore
will result in not only a prolonged interval of rain and snow. Today
the snow level is expected to rise to somewhere in the four thousand
feet MSL range which more or less pans out to a valley rain and
mountain snow forecast with moderate to heavy snow in many mountain
locations, see the highlights noted below. Little change in high
temperatures between today and Thursday. A bit after 5 AM Thursday
morning the back edge of the moisture plume starts to clear the
Cascades and by 5 PM Thursday it clears North Idaho. This is
reflected as not so much of an end to the precip but more of a
substantially marked decreases in QPF and mountain snow amounts with
most of the winter storm warnings ending at 5pm Thursday. A cold
conditionally unstable airmass with low wet bulb zero heights is
left in the wake of the exiting back edge of the moisture plume
which will allow for snow showers down to valley floors including
everyones favorite, graupel. The tight pressure gradient resulting
from the west to east movement of a surface low associated with the
movement of this upper level moisture stream along with the upper
level jet remaining in close proximity will allow for continued
breezy/gusty/windy southerly/south winds through most, if not all,
of this time interval. Also worthy of note the initial onset of
rainfall at low elevations is expected to increase streamflow and
reflected in some of the forecast hydrographs bringing Paradise
Creek to action stage while other forecast points show some
increased streamflow but remain below action at some of the forecast
points of the Palouse and Coeur d' Alene river basins.
/Pelatti
Friday through Tuesday: Behind the cold front passage on Thursday,
the environment looks to become quite unstable as the upper level
trough moves over the region. Models are in excellent agreement for
this trough to remain over the region through at least Sunday.
Precipitation will become more convective in nature for Friday,
Saturday, and Sunday afternoons as steep lapse rates, modest surface
based CAPE of 100-400 J/kg and weak vort maxes support widespread
snow or graupel showers.
A more defined area of precipitation is showing up in the models
late Friday into Saturday morning as a secondary shortwave moves
through the region. This would bring widespread snow chances with
locations in the Methow Valley and the valleys of northeast
Washington and north Idaho seeing a 70-90% chance for 1 inch of snow
and a 40-60% chance for greater than 2 inches of snow. Spokane
currently has a 30% chance for 1 inch of snow and a 10% chance for
2 inches.
By Monday and Tuesday, model cluster analysis shows a split in the
evolution of the synoptic pattern. About a third show strong ridging
to build over the PNW, allowing a surge of moisture from the
southwest (warmer and less snowy), another third shows the trough
slowly departing with continued northwest flow aloft (cooler
temperatures, less snow), and the last third shows a relatively
muted ridge over the region with a trough approaching (snowiest
solution). Current probabilities give Spokane and Pullman and 30-40%
chance for 1 inch of snow and 10-20% chance for 2 inches. This will
be the period to keep an eye on over the next couple of days as
models come into better agreement. /vmt
&&
.AVIATION...
12Z TAFS: Snow will transition to rain this morning at TAF sites
as temperatures warm while Heavy mountain snow resulting mountain
obscurations linger. Winds will increase across the Basin for MWH-
PUW-GEG and remain gusty wind and prevail mostly from the
southwest today.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in increasing winds and gusts today.
------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https://www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 45 41 45 29 41 28 / 90 100 90 40 50 50
Coeur d'Alene 41 38 42 27 39 25 / 100 100 100 40 70 40
Pullman 44 41 46 29 41 27 / 90 80 100 40 60 60
Lewiston 51 44 55 34 46 32 / 60 60 90 40 40 50
Colville 44 39 44 26 40 24 / 90 90 90 60 80 50
Sandpoint 39 38 41 28 37 25 / 100 100 100 80 90 60
Kellogg 41 39 44 28 38 26 / 100 100 100 70 80 60
Moses Lake 54 42 49 31 47 30 / 20 20 50 10 20 40
Wenatchee 51 38 46 29 43 29 / 40 50 30 20 30 40
Omak 50 40 49 30 44 30 / 60 60 40 20 50 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 4 PM PST Thursday for Central
Panhandle Mountains-Northern Panhandle.
Winter Weather Advisory until 10 AM PST this morning for Coeur
d'Alene Area-Idaho Palouse.
High Wind Watch from Thursday morning through Thursday evening
for Lewis and Southern Nez Perce Counties.
WA...Winter Storm Warning until 4 PM PST Thursday for Northeast Blue
Mountains-Western Chelan County.
Winter Weather Advisory until 10 AM PST this morning for Central
Chelan County-Northeast Mountains-Western Okanogan County.
Winter Weather Advisory until 11 AM PST this morning for Spokane
Area-Washington Palouse.
Wind Advisory from 7 AM this morning to 10 AM PST Thursday for
Moses Lake Area-Okanogan Valley-Upper Columbia Basin-
Waterville Plateau.
&&In the hours before
Local storm report, Feb 28, 9:07 AM PST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
907 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Snow 4 NNW Chilco 47.90N 116.77W
02/28/2024 M4.8 inch Kootenai ID Public
&&
dbLocal storm report, Feb 28, 9:49 AM PST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
949 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM Snow 1 SW Hayden 47.75N 116.80W
02/28/2024 M5.2 inch Kootenai ID Trained Spotter
&&
KDLocal storm report, Feb 28, 9:50 AM PST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
950 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM Snow 4 E Colburn 48.39N 116.45W
02/28/2024 M6.5 inch Bonner ID Trained Spotter
&&
dbLocal storm report, Feb 28, 9:51 AM PST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
951 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM Snow Bonners Ferry 48.69N 116.31W
02/28/2024 M4.3 inch Boundary ID Trained Spotter
&&
KDLocal storm report, Feb 28, 9:53 AM PST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
953 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM Snow 1 S Sandpoint 48.27N 116.56W
02/28/2024 M4.3 inch Bonner ID Trained Spotter
&&
dbLocal storm report, Feb 28, 10:35 AM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
1035 AM PST Wed Feb 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Snow 8 N Hope 48.37N 116.30W
02/28/2024 E5.0 inch Bonner ID Trained Spotter
&&
KDNearby
High Wind Warnings in Idaho, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.